MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR-A
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01039, 3005168196-2016-01040.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician had difficulty advancing a ruby coil through the px slim and experienced resistance.Subsequently, the coil became stuck so the physician attempted remove it.However, while the coil was being retracted, it unintentionally detached inside the px slim.The physician then removed the detached ruby coil and attempted to advance a new ruby coil through the same px slim.However, the physician still met resistance.The ruby coil became stuck and was unable to advance through the px slim.Therefore, the physician attempted to remove the ruby coil.However, while the coil was being retracted, it unintentionally detached inside the px slim.The physician removed px slim containing the detached ruby coil from the patient.Upon inspection of the px slim, a kink was observed.The technologist was unsure when the px slim became kinked.Thereafter, the procedure was completed using a new px slim and new ruby coils without any further issues.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5817504
Report Number3005168196-2016-01038
Device Sequence Number1456932
Product Code DQY
UDI-Device Identifier00814548016436
UDI-Public00814548016436
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2016
Device Catalogue NumberPXSLIMSTR-A
Device Lot NumberF37878
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2016
Initial Report FDA Received Date07/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1